Jump to content


Photo

Lamotrigine side effects


  • Please log in to reply
9 replies to this topic

#1 Laura

Laura
  • Members
  • 1,058 posts
  • Flag:
  • Gender:Female
  • Location:between the click of the light and the start of the dream
  • Interests:Music, reading, friends, wasting hours on the internet. :D

Posted 15 February 2008 - 12:20 AM

So, today is the second day on lamotrigine. Today has been a bad day when it comes to side effects. I've been aching all over and feeling sick (I threw up once). But most worrying is that over the past couple of hours, I've noticed a rash on my neck. It's like pink patches of skin with little lumps, and it's really itchy - I've had to tie my hair up because it was irritating it.

My pdoc said to stop taking it if I get a rash, do you think I should, or should I wait a few days to see if it goes away? It's only been two days, and I really want to give it a chance. I'm making an appointment with my GP early next week to get a repeat prescription anyway, so should I wait until then and ask them?

:?? I'm not sure what to do.

#2 hensley258

hensley258
  • Members
  • 335 posts
  • Location:Memphis

Posted 15 February 2008 - 03:40 AM

So, today is the second day on lamotrigine. Today has been a bad day when it comes to side effects. I've been aching all over and feeling sick (I threw up once). But most worrying is that over the past couple of hours, I've noticed a rash on my neck. It's like pink patches of skin with little lumps, and it's really itchy - I've had to tie my hair up because it was irritating it.

My pdoc said to stop taking it if I get a rash, do you think I should, or should I wait a few days to see if it goes away? It's only been two days, and I really want to give it a chance. I'm making an appointment with my GP early next week to get a repeat prescription anyway, so should I wait until then and ask them?

:?? I'm not sure what to do.


That's a tough call Laura. I mean the doctor did say if you get rash then to stop taking it and call him. If the rash is really getting bad then perhaps you should follow his advice.

#3 Sunshineinmyface

Sunshineinmyface

    Wiki Queen

  • Members
  • 10,092 posts
  • Flag:
  • Gender:Female
  • Location:Land of 10,000 Lakes - MN

Posted 16 February 2008 - 04:56 AM

Laura,

Some meds are just not meant for some people. Perhaps it is good your reaction is popping up fast. Me? I would call pdoc or t or gen dr and relate what is going on. If the rash were interfereing with my day to day, tieing up hair, I would stop it as dr said. Can you move appointment with dr closer? Would be nice to have them see the rash, but your description is surly enough.

Hugs,
Sunshine

#4 NJCat

NJCat
  • Members
  • 3,120 posts
  • Flag:
  • Gender:Female

Posted 16 February 2008 - 01:51 PM

Been there .. my advice .. Stop taking the med and call the doc now !!!! did he start you out on a low dose?

I took the same med and got a rash. I probably posted about it somewhere here on BtB, .. back in maybe 2003? Rashes on this med can be a side effect -- often not very worrysome, however also it can be potentially dangerous (Stevens Johnson's Syndrome (SJS)).
Rashes usually happens when they don't start you out on a low enough dose (you have to titrate up very slowly).

Edited to add: My rash wasn't SJS and did eventually go away after stopping the med. But it did scare me, I even had rash spots in my throat. I don't want to scare you... and I really really want this med to work for you too! There ARE other meds though ........
Hmm let's see...
Did you take your dose for today? If so, see if it gets worse by your next dose (tomorrow?). If it gets worse, then I'd stop taking it. If not, it's a toss-up. Your body might just be adjusting.

Edited by NJCat, 16 February 2008 - 01:54 PM.


#5 Tallulah

Tallulah
  • Members
  • 2,986 posts
  • Gender:Female
  • Location:round the bend
  • Interests:Sleeping

Posted 16 February 2008 - 02:15 PM

Laura,

The rash with Lamotrigine can be potentially quite serious. You do need to see a doctor TODAY about it - yes, even though it is Saturday. Then go on Monday to see you GP, and you can decide together whether it's worth carrying on with it.

There are other meds similar to Lamotrigine that you could try if this is not for you.

#6 Laura

Laura
  • Members
  • 1,058 posts
  • Flag:
  • Gender:Female
  • Location:between the click of the light and the start of the dream
  • Interests:Music, reading, friends, wasting hours on the internet. :D

Posted 16 February 2008 - 11:08 PM

Hi,

I'm taking 25mg/day.

The rash has spread around my neck, and I have occasional lumps on my stomach and legs. I also have the beginning of some kind of sore on the inside of my lip.

I'm a bit worried. I'll call the doctor first thing on Monday.

#7 Sunshineinmyface

Sunshineinmyface

    Wiki Queen

  • Members
  • 10,092 posts
  • Flag:
  • Gender:Female
  • Location:Land of 10,000 Lakes - MN

Posted 17 February 2008 - 09:38 PM

Sounds like a wise choice Laura. Please start out with nurse or whoever you talk to describing the extent of this side effect and if not the pdoc then the gp.

#8 SpaceTrekkie

SpaceTrekkie
  • Members
  • 782 posts
  • Flag:
  • Gender:Male
  • Location:Virginia
  • Interests:Astronomy, Ham radio, books.

Posted 18 February 2008 - 03:47 AM

Glad to hear that you are gonna call your doc tomorrow, I have been on this med for quite a few months now (up to 300 mg -- 200 at night and 100 in the morning). When i was first titrating up I was REALLY scared of the rash, but it is likely the rash is not serious as long as you stop taking it and start at a lower dose. I wish you luck at finding something that works for you.

#9 Laura

Laura
  • Members
  • 1,058 posts
  • Flag:
  • Gender:Female
  • Location:between the click of the light and the start of the dream
  • Interests:Music, reading, friends, wasting hours on the internet. :D

Posted 18 February 2008 - 02:49 PM

I couldn't get an appointment for today, so I'm going tomorrow.

Now I've got big bruises all over my arms and I don't know where they've come from. I don't really see how this could be a side effect, but I swear, I'm not that clumsy and forgetful. And I'm not one of those people who bruises really easily, either. But I don't know what's going on.:??

And, the muscle pain is getting worse, so that sometimes, it's a struggle to even walk.

I'm not sure this is the right med for me.

#10 paul

paul
  • Members
  • 2,608 posts
  • Flag:
  • Gender:Male
  • Location:N.W England.
  • Interests:IM into Astronomy, photography and Ancient Egypt

Posted 18 February 2008 - 05:09 PM

Im glad you have an appointment, it must be very worrying, I hope it goes well for you tomorrow.




paul